Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 73, NWS Atlanta, GA

April 20, 2013Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 20, 2013, 11:41 AM EDT for Murray County, Whitfield County, Georgia. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2013, 11:41 AM EDT (15:41 UTC)
Expired
Apr 20, 2013, 9:42 PM EDT
In force
10 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1). The gauge peaked at 12.02 ft at Apr 20, 2013, 4:00 PM EDT.

actionminormoderate10152004/2004/2104/22
Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WGUS42 KFFC 201541
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1141 AM EDT SAT APR 20 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC213-313-210541-
/O.NEW.KFFC.FL.W.0073.130420T1541Z-000000T0000Z/
/ETNG1.1.ER.130420T1530Z.130420T1530Z.000000T0000Z.NO/
1141 AM EDT SAT APR 20 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE CONASAUGA RIVER NEAR ETON.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 11 AM SATURDAY THE STAGE WAS 12 FEET...AND RISING.
* FLOOD STAGE IS 12 FEET. 
* AT 12 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS 
  BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD.


$$
2 follow-up statements
156 
WGUS82 KFFC 201952
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT SAT APR 20 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES 


GAC213-313-210952-
/O.CON.KFFC.FL.W.0073.000000T0000Z-000000T0000Z/
/ETNG1.1.ER.130420T1530Z.130420T1930Z.000000T0000Z.NO/
352 PM EDT SAT APR 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR ETON
* UNTIL FURTHER NOTICE. 
* AT 300 PM SATURDAY THE STAGE WAS 12.0 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* AT 12.0 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS 
  BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD.
  

$$
997 
WGUS82 KFFC 210142
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 PM EDT SAT APR 20 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES

 
GAC213-313-210212-
/O.CAN.KFFC.FL.W.0073.000000T0000Z-130421T0142Z/
/ETNG1.1.ER.130420T1530Z.130420T2015Z.130420T2215Z.NO/
942 PM EDT SAT APR 20 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE CONASAUGA RIVER NEAR ETON
* AT 9 PM SATURDAY THE STAGE WAS 11.7 FEET...AND 
  SLOWLY FALLING.
* FLOOD STAGE IS 12 FEET. 
* AT 12 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS 
  BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 20, 10:25 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 20, 10:25 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 AM EDT SAT APR 20 2013

.UPDATE...
ONLY MINOR ADJUSTMENTS MADE TO TRENDS IN TEMPS AND DEWPOINTS THIS
MORNING BASED ON OBS...OTHERWISE FORECAST LOOKS TO BE ON TRACK.
AFTERNOON RH VALUES SHOULD FALL TO NEAR 25 PERCENT FOR PART OF THE
AFTERNOON...HOWEVER FUELS SHOULD REMAIN WET FROM RAINFALL
YESTERDAY AND NO FIRE WEATHER CONCERNS ARE EXPECTED FOR NOW. WILL
MONITOR FUEL TRENDS THROUGH DAY THOUGH. PREVIOUS DISCUSSION
FOLLOWS...

BAKER

&&

.PREV DISCUSSION... /ISSUED 721 AM EDT SAT APR 20 2013/

PREV DISCUSSION... /ISSUED 322 AM EDT SAT APR 20 2013/

.SHORT TERM /TODAY THROUGH TONIGHT/...
/ISSUED 322 AM EDT SAT APR 20 2013/
LINE OF SHOWERS STILL MOVING ACROSS THE VERY SOUTHEAST PART OF THE
CWA BUT SHOULD MOVE OUT BY 5AM. AFTER THE SHOWERS MOVE
OUT...FORECAST IS DRY FOR THE REMAINDER OF THE SHORT TERM. FLOW
ALOFT REMAINS WSW THROUGH THE FORECAST PERIOD. AT THE SFC...HIGH
PRESSURE CENTERED OVER THE MIDDLE OF THE COUNTRY THIS MORNING WILL
BUILD INTO THE CWA AS THE CENTER OF THE RIDGE SHIFTS TO THE GREAT
LAKES REGION BY TONIGHT. BESIDES KEEPING US DRY...THIS WILL SERVE TO
SHIFT OUR WINDS FROM MORE OF A NW FLOW TO A MORE EASTERLY PATTERN BY
SUNRISE ON SUNDAY.

NO CHANGES PLANNED FOR THE FROST ADVISORY. ALTHOUGH TONIGHT WILL BE
CHILLY AGAIN...MINIMUM TEMPERATURES ARE EXPECTED TO BE ABOVE FROST
ADVISORY CRITERIA. FOR MAXIMUM TEMPERATURES TODAY...MET IS A FEW
DEGREES COOLER THAN THE MAV. DIFFERENCE MAY IN PART BE DUE TO THE
FACT THAT THE NAM INDICATES MORE MOISTURE AT 850MB THUS RESULTING IN
A FEW CLOUDS. TRENDED TOWARD THE WARMER MAV TODAY WITH NO CLOUDS.
FORECAST IS AROUND A DEGREE BELOW GUIDANCE.

11

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
/ISSUED 322 AM EDT SAT APR 20 2013/
HIGH PRESSURE WILL DOMINATE THE SENSIBLE WEATHER THROUGH EARLY NEXT
WEEK. THE NEXT FRONTAL BOUNDARY LOOKS TO IMPACT THE REGION WEDNESDAY
INTO THURSDAY...WITH HIGH PRESSURE RETURNING FOR THE LATE WEEK AND
EARLY PART OF THE WEEKEND.

HIGH PRESSURE OVER THE GREAT LAKES ON SUNDAY WILL MOVE EAST INTO THE
CANADIAN MARITIMES BY THE FIRST PART OF NEXT WEEK. THIS WILL
REINFORCE A COOL AIR WEDGE ACROSS THE CWFA SUNDAY INTO TUESDAY.
RIDGING WILL FINALLY BEGIN TO SHIFT EASTWARD LATER ON TUESDAY AS A
COLD FRONT APPROACHES FROM THE MID MISSISSIPPI RIVER VALLEY. THE
FRONT IS STILL PROGGED TO MOVE THROUGH THE CWFA WEDNESDAY INTO EARLY
THURSDAY.

HIGH PRESSURE WILL BUILD IN FROM THE WEST LATER ON THURSDAY AND
CONTINUE THROUGH THE EARLY PART OF THE WEEKEND. BOTH THE GFS AND THE
ECMWF ARE PROGGING LOW PRESSURE AND A FRONT FOR THE SECOND HALF OF
NEXT WEEKEND. THIS FAR OUR...THERE ARE SOME TIMING ISSUES.

TEMPS SLIGHTLY BELOW NORMAL ARE EXPECTED SUNDAY INTO MONDAY. TEMPS
WILL REBOUND TO NORMAL VALUES ON TUESDAY AS THE RIDGE MOVES OFFSHORE
AND EASTERLY FLOW TURNS MORE SOUTHERLY.

NO MAJOR CHANGES TO THE POPS FOR MOST OF THE EXTENDED PERIOD. ADDED
POPS IN FOR SUNDAY WITH THE LATE IN THE PERIOD FRONT/LOW.

NLISTEMAA

&&

.AVIATION...
12Z UPDATE...
VFR CONDITIONS ARE FORECAST THROUGH THE TAF PERIOD. MAIN CHALLENGE
THIS MORNING WILL BE THE WIND DIRECTION. ALTHOUGH NNW WINDS WILL
DOMINATE...A FEW OBSERVATIONS THIS MORNING AT ATL COULD BE N OR
NNE. EXPECT WIND GUSTS 20-22KTS TODAY AND AGAIN TOMORROW.

//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE ON VSBYS...CIGS AND WIND SPEED. MEDIUM CONFIDENCE
ON WIND DIRECTION.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  42  68  46 /   0   0   0  10
ATLANTA         64  45  68  47 /   0   0   0   0
BLAIRSVILLE     62  37  62  42 /   0   0   0  10
CARTERSVILLE    65  38  68  46 /   0   0   0   0
COLUMBUS        67  44  72  52 /   0   0   0   0
GAINESVILLE     65  43  65  45 /   0   0   0  10
MACON           69  41  71  50 /   5   0  10  10
ROME            66  38  69  46 /   0   0   0   0
PEACHTREE CITY  65  38  69  47 /   0   0   0   0
VIDALIA         69  49  71  52 /  10   0  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11/BAKER
LONG TERM....NLISTEMAA
AVIATION...11
Hazardous weather outlook, Apr 20, 11:13 AM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1113 AM EDT SAT APR 20 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211515-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1113 AM EDT SAT APR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THERE IS A CHANCE OF THUNDERSTORMS LATE TUESDAY THROUGH WEDNESDAY
AS THE NEXT COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Apr 20, 9:14 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 AM EDT SAT APR 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     4 NE COLUMBUS           32.51N 84.94W
04/19/2013                   MUSCOGEE           GA   PUBLIC

            TREES DOWN AND UPROOTED WITH LARGE LIMBS TWISTED OFF. ONE
            TREE DOWN THROUGH HOUSE AND ANOTHER ON CAR. GLASS BLOWN
            OUT OF CIRCLE-K STORE WITH PART OF ROOF DOWN. ONE
            UNCONFIRMED INJURY REPORTED FROM BLOWN GLASS. ALSO 3
            TRAFFIC LIGHTS DOWN. DAMAGE OCCURRED NEAR INTERSECTION OF
            ELM DR., MACON RD., AND UNIVERSITY AVE.

&&

ABAKER

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.